Alert archive / Alaska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Anchorage, AK
NWS Anchorage, AK issued this severe thunderstorm warning at Aug 30, 2007, 1:01 PM AKDT. It took effect at Aug 30, 2007, 6:01 PM AKDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2007, 1:01 PM AKDT (21:01 UTC)
- In effect from
- Aug 30, 2007, 6:01 PM AKDT
- Expired
- Aug 30, 2007, 6:30 PM AKDT
- In force
- 29 min
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Anchorage Iap/Pt. Campbe, (PANC), launched 12:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUAK58 PAFC 310202 SVRAFC AKZ121-310230- /O.NEW.PAFC.SV.W.0010.070831T0201Z-070831T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 601 PM ADT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KENAI PENINSULA AREA OF ALASKA... * UNTIL 630 PM ADT * AT 600 PM ADT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER WESTERN KENAI PENINSULA...OR ABOUT 15 MILES NORTHEAST OF STERLING. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS NORTHEAST OF STERLING . THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 6058 15065 6080 15068 6075 15028 6053 15033 TIME...MOT...LOC 0155Z 105DEG 2KT 6068 15051 $$
1 follow-up statement
000 WWAK58 PAFC 310230 SVSAFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 629 PM ADT THU AUG 30 2007 AKZ121-310239- /O.EXP.PAFC.SV.W.0010.000000T0000Z-070831T0230Z/ WESTERN KENAI PENINSULA AK- 629 PM ADT THU AUG 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KENAI PENINSULA EXPIRES AT 630 PM ADT... THE STORM NORTHEAST OF STERLING HAS DIMISHED RAPIDLY OVER THE LAST TEN MINUTES. HOWEVER...SMALL HAIL AND STRONG GUSTS TO 40 MPH ARE EXPECTED WITH ANY THUNDERSTORM OVER THE WESTERN KENAI PENINSULA THIS EVENING. LAT...LON 6058 15065 6080 15068 6075 15028 6053 15033 TIME...MOT...LOC 0229Z 105DEG 2KT 6068 15055 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 10:00 AM AKDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 30, 10:00 AM AKDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 300 PM ADT THU AUG 30 2007 .MODEL DISCUSSION...MODELS BEGIN IN GOOD AGREEMENT BUT BEGIN TO SIGNIFICANTLY DIVERGE AS TIME GOES ON. THE BIGGEST PLACE THIS IS EVIDENT IS WITH THE LOW MOVING INTO THE WESTERN ALEUTIANS SATURDAY EVENING. IN SHORT THE GFS HAS A TWO LOW SOLUTION WHILE THE NAM CONSOLIDATES THE ENERGY INTO ONE LOW IN BETWEEN THE GFS LOW POSITIONS. THE NAM IS NOTORIOUS FOR HAVING DIFFICULTY RESOLVING STORMS COMING INTO THE AREA FROM THE FAR WEST AND IT IS ALSO AT THE END OF THE MODEL RUN. THE GFS IS PROBABLY A BETTER SOLUTION AS IT IS STILL REASONABLY STABLE ON THE MODEL ENSEMBLE AND HAS NOT DIFFERED MUCH IN THE BIG PICTURE OVER THE LAST FEW MODEL RUNS. .ANALYSIS AND UPPER LEVELS...A THERMAL TROUGH EXTENDS FROM THE NORTHERN COPPER RIVER BASIN ACROSS THE MAT-SU AREA AND INTO THE KUSKOKWIM VALLEY. THIS TROUGH COMBINED WITH WEAK UPPER LEVEL DISTURBANCES ROTATING AROUND A LOW IN THE SOUTHEAST GULF OF ALASKA WILL HELP TO BRING AFTERNOON AND EVENING CONVECTION TODAY AND TOMORROW. TODAY WILL BE THE MORE ACTIVE DAY WITH THE ATMOSPHERE A LITTLE MORE STABLE FRIDAY. THE FACT THAT THERE ARE UPPER LEVEL DYNAMICS IN PLAY MAY CAUSE THE SHOWERS TO PERSIST THROUGH A GOOD PART OF THE NIGHT SIMILAR TO WHAT OCCURRED THIS MORNING. THE UPPER LEVEL JET IS WELL SOUTH OF MOST OF THE FORECAST AREA. THE PLACE IT IS CLOSE IS IN THE WESTERN ALEUTIANS WHERE IT JUST SKIRTS SOUTH OF THEM AND THEN HEADS SOUTHEAST. THIS JET WILL BE PUSHED FARTHER SOUTH BY THE WEEKEND AS A COLD UPPER LEVEL TROUGH DESCENDS OUT OF EASTERN RUSSIA AND MOVES INTO THE BERING SEA. .SHORT TERM FORECAST...THIS AFTERNOON AND EVENING LOOK TO PRODUCE SOME CONVECTION IN THE MATANUSKA AND SUSITNA VALLEYS AS WELL AS THE KUSKOKWIM VALLEY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED. FRIDAY REMAINS MODERATELY UNSTABLE AS WELL WITH SHOWER DEVELOPMENT LIKELY. THERE IS JUST A SLIGHT CHANCE OF THUNDERSTORMS IN JUST THE SUSITNA VALLEY FRIDAY AFTERNOON AND EVENING WITH NONE EXPECTED ANYWHERE IN THE FORECAST AREA AFTER THAT. SHOWERS ARE LIKELY IN THE BRISTOL BAY AREA AND KUSKOKWIM DELTA THIS AFTERNOON AND EVENING. .LONG TERM FORECAST...THE LOW THAT IS MOVING INTO THE BERING SEA THIS WEEKEND WILL INTERACT WILL PUSH THE JET STREAM SOUTH BUT ALSO BECOME THE FOCUS FOR A RAPIDLY DEVELOPING LOW EARLY NEXT WEEK AS IT DOES. THIS LOW SHOULD START TO REALLY DEEPEN SUNDAY NIGHT SOUTH OF THE ALASKA PENINSULA AND THEN MOVE OVER THE ALASKA PENINSULA THROUGH TUESDAY BEFORE BEGINNING TO WEAKEN AND MOVE TO THE NORTH GULF COAST AFTER THAT. THIS WILL BRING VERY DEEP MOISTURE TO THE SOUTHWEST ALASKA COASTAL AREAS AS WELL AS THE ALASKA PENINSULA AND GULF COAST. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. AUG 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alaska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.